Alert archive / California / Winter Storm Watches in 2015
Winter Storm Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Dec 18, 2015, 3:20 PM PST. It took effect at Dec 19, 2015, 9:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2015, 3:20 PM PST (23:20 UTC)
- In effect from
- Dec 19, 2015, 9:00 PM PST
- Expired
- Dec 19, 2015, 8:00 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
556 WWUS46 KEKA 182320 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 320 PM PST FRI DEC 18 2015 CAZ004-190730- /O.NEW.KEKA.WS.A.0002.151220T0500Z-151220T1900Z/ UPPER TRINITY RIVER- 320 PM PST FRI DEC 18 2015 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * SNOW ACCUMULATIONS...4 TO 7 INCHES ABOVE 3000 FEET WITH UP TO 4 INCHES POSSIBLE AS LOW 2000 FEET. * LOCATIONS IMPACTED...TRINITY CENTER. * HIGHWAYS IMPACTED...HWY 299 OVER BUCKHORN SUMMITY AND HWY 3 OVER HAYFORK SUMMIT AND NORTH OF WEAVERVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
609 WWUS46 KEKA 190619 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1019 PM PST FRI DEC 18 2015 CAZ004-191600- /O.CON.KEKA.WS.A.0002.151220T0500Z-151220T1900Z/ UPPER TRINITY RIVER- 1019 PM PST FRI DEC 18 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING ABOVE 3000 FEET... * SNOW ACCUMULATIONS...4 TO 7 INCHES ABOVE 3000 FEET WITH UP TO 4 INCHES POSSIBLE AS LOW 2000 FEET. * LOCATIONS IMPACTED...TRINITY CENTER. * HIGHWAYS IMPACTED...HIGHWAY 299 OVER BUCKHORN SUMMIT AND HIGHWAY 3 OVER HAYFORK SUMMIT AND NORTH OF WEAVERVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
794 WWUS46 KEKA 191600 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 800 AM PST SAT DEC 19 2015 DEFAULT OVERVIEW SECTION CAZ004-201200- /O.UPG.KEKA.WS.A.0002.151220T0500Z-151220T1900Z/ /O.NEW.KEKA.WW.Y.0009.151220T1400Z-151221T0200Z/ UPPER TRINITY RIVER- 800 AM PST SAT DEC 19 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...4 TO 7 INCHES ABOVE 3000 FEET WITH UP TO 4 INCHES POSSIBLE AS LOW 2000 FEET. * LOCATIONS IMPACTED...TRINITY CENTER...WEAVERVILLE...HAYFORK. * HIGHWAYS IMPACTED...HIGHWAY 299 OVER BUCKHORN SUMMIT AND HIGHWAY 3 OVER HAYFORK SUMMIT AND NORTH OF WEAVERVILLE. ELEVATED PORTIONS OF HIGHWAY 36. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Dec 18, 4:28 AM PST, 10 hours 52 minutes earlier.
Area forecast discussion, Dec 18, 4:28 AM PST, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
428 AM PST FRI DEC 18 2015
.SYNOPSIS...A COLD FRONT MOVING THROUGH THE REGION DURING THE
MORNING WILL PRODUCE PERIODS OF RAIN WHICH MAY BE HEAVY AT TIMES
EARLY IN THE MORNING THEN SHOWERS IN THE AFTERNOON IN THE WAKE OF
THE FRONT.
&&
.DISCUSSION...A COLD FRONT MOVING THROUGH THE REGION EARLY THIS
MORNING WILL PRODUCE PERIODS OF MODERATE RAIN DURING THE MORNING.
SHOWERS WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING.
GUSTY WINDS WILL OCCUR ACROSS INLAND HIGHER TERRAIN THIS MORNING
AS THE FRONT MOVES EASTWARD. WIND GUSTS UP TO 45 MPH MAY OCCUR
OVER HIGHER ELEVATIONS OF DEL NORTE COUNTY. SNOW LEVELS WILL
FALL TO NEARLY 3000 FT BEHIND THE FRONT TONIGHT INTO SATURDAY
WITH RAIN TRANSITIONING TO SNOW SHOWERS. RAINFALL AMOUNTS OF 3-4
INCHES ARE POSSIBLE ACROSS DEL NORTE COUNTY THROUGH EARLY SATURDAY
MORNING AND 1-2 INCHES ARE POSSIBLE SOUTH OF DEL NORTE COUNTY.
THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS OCCURRING
ACROSS SOME AREAS TONIGHT.
COOL TEMPERATURES WILL CONTINUE ACROSS THE AREA WITH MOSTLY CLOUDY
SKIES AND RAIN SHOWERS OCCURRING AT TIMES TODAY. SATURDAY RAIN
CHANCES WILL DIMINISH WITH MOSTLY CLOUDY SKIES OCCURRING. A COLD
FRONT WILL MOVE THROUGH THE REGION SUNDAY INCREASING RAIN CHANCES.
ONE INCH TO ONE AND A HALF INCHES OF RAINFALL ARE LIKELY WITH THIS
NEXT SYSTEM ON SUNDAY. THE RECENT RAINFALL WILL RESULT IN
SATURATED SOILS ACROSS AREAS BY SUNDAY. PERSISTENT MODERATE RAIN
WITH PERIODS OF HEAVY RAIN WILL OCCUR MONDAY THROUGH TUESDAY
NIGHT. THERE IS THE POTENTIAL FOR FLOODING ACROSS SOME AREAS WITH
THE SATURATED SOILS AND RAINFALL OCCURRING MONDAY INTO TUESDAY
MORNING. A HYDROLOGIC OUTLOOK MAY BE ISSUED MONDAY OR TUESDAY. IT
IS POSSIBLE FLOOD WATCHES MAY BE DISSEMINATED EARLY NEXT WEEK IF
PERSISTENT MODERATE TO HEAVY RAINFALL OCCURS.
&&
.AVIATION...A COLD FRONT MOVING THROUGH NW CAL THIS MORNING IS
BRINGING GUSTY WINDS, STRONG DIRECTIONAL WIND SHEAR, AND LOCALLY
HEAVY RAIN. AS THIS FRONT DRIFTS TO THE SE LOOK FOR LIFR/IFR AHEAD
OF THE FRONT AND IMPROVING CONDITIONS BEHIND. SHOWERS WILL PREVAIL
FOR MUCH OF THE DAY CAUSING FLUCTUATING CONDITIONS AT AREA AIRPORTS.
SHOWERS MAY BRING OCCASIONAL LIGHTNING, POSSIBLE SMALL HAIL, AND
LOCALLY GUSTY WINDS. THEREFORE, LOOK FOR PERIODS OF VFR DOWN TO IFR
IN STRONG SHOWERS. THIS IS TOUGH TO CAPTURE IN THE TAFS, SO WILL
SHOW TRENDS MORE THAN TRYING TO PICK OUT INDIVIDUAL SHOWERS. BFG
&&
.MARINE...GALE CONDITIONS CONTINUE TO PRECEDE A COLD FRONT THAT IS
DRIFTING TO THE SE. HAVE LEFT THE GALE WARNINGS IN PLACE FOR THE
SOUTHERN WATERS AND NORTHERN INNERS FOR THE EARLY PART OF THE
MORNING. BEHIND THE FRONT, CONDITIONS WILL EASE RAPIDLY. HOWEVER,
POST FRONTAL SWELL WILL ARRIVE IN THE WATERS TODAY CAUSING SEAS
STATES TO REMAIN ELEVATED. SHOWERS WILL CONTINUE ACROSS THE WATERS
TODAY INTO WEEKEND AS AN UNSTABLE AIR MASS REMAINS IN PLACE. THESE
COULD BRING OCCASIONAL LIGHTNING AND SMALL HAIL. ANOTHER SERIES OF
FRONTS WILL ARRIVE LATE IN THE WEEKEND INTO EARLY NEXT WEEK CAUSING
BUILDING AND STEEPENING SEAS AND PERIODICALLY GUSTY WINDS. OVERALL,
CONDITIONS WILL REMAIN POOR FOR THE NEXT FEW DAYS. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WARNING UNTIL 5 AM PST EARLY THIS MORNING FOR PZZ450.
HAZARDOUS SEAS WARNING UNTIL 9 AM PST THIS MORNING FOR PZZ470.
GALE WARNING UNTIL 9 AM PST THIS MORNING FOR PZZ455-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 18, 1:00 PM PST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 100 PM PST FRI DEC 18 2015 CAZ001-002-192100- REDWOOD COAST-MENDOCINO COAST- 100 PM PST FRI DEC 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS WITH A SLIGHT CHANCE FOR THUNDERSTORMS. SOME SHOWERS MAY CONTAIN SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERIOD OF HEAVY RAIN ON MONDAY AND TUESDAY MAY BRING SMALL STREAM FLOODING. MAIN STEM RIVER FLOODING IS ALSO POSSIBLE WITH THE BEST CHANCES HUMBOLDT AND DEL NORTE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-192100- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 100 PM PST FRI DEC 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW LEVELS WILL DROP TO 3000 TO 3500 FEET TONIGHT. SNOW ACCUMULATIONS 1 TO 4 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER SYSTEM SATURDAY NIGHT INTO SUNDAY WILL BRING ADDITIONAL RAIN AND SNOW. SNOW LEVELS AS LOW 2000 FEET ARE POSSIBLE IN TRINITY COUNTY WITH SNOW LEVELS TO 2500 FEET ON HUMBOLDT AND DEL NORTE COUNTY. A PERIOD OF HEAVY RAIN ON MONDAY AND TUESDAY MAY BRING SMALL STREAM FLOODING. MAIN STEM RIVER FLOODING IS ALSO POSSIBLE WITH THE BEST CHANCES HUMBOLDT AND DEL NORTE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-192100- MENDOCINO INTERIOR- 100 PM PST FRI DEC 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW LEVELS WILL DROP TO 3500 FEET TONIGH WITH SNOW ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WET WEATHER WILL CONTINUE AT TIMES THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 18, 2:29 PM PST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
229 PM PST FRI DEC 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM SNOW 3 WSW TRINITY CENTER 40.98N 122.75W
12/18/2015 M3.0 INCH TRINITY CA TRAINED SPOTTER
3 INCHES OF SNOW ON THE GROUND. CURRENTLY SNOWING.
&&
RUEHLThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 1:27 AM PST | Special Weather Statement | EKA | Del Norte | 48 min |
| Dec 18, 2:30 AM PST | Hazardous Seas Warning | EKA | 6 hr | |
| Dec 18, 8:46 AM PST | Small Craft Advisory | EKA | 42 hr |
Nearby
Winter Storm Watches in California, 2015Every winter storm watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.